Loading...

wrenemm's Message Board Messages

Loading...
Showing 1 - 10 of 3

Page 1 of 1

Hello, I had colorectal cancer 3 !/2 years ago and had rectum removed and reattached to anus..I didn't have a colostomy ever and my colon has "learned" to become a rectum and works fairly well.  My problem is that when I try to resume my running practice (was an avid runner before cancer)   it causes dull pain in the region where the surgery was. this pain stays with me for days and I'm forced to just take it easy..then if I don't run it will subside...I figure it must be scar tissue..Does anyone else have pain years after resection ? I'd really like to run again. thanks..

Hi there..I had oxaliplain 3 years ago..and still have peripheral neuropathy in feet and hands..My hands are mostly better but have tingling in tips of fingers ..my feet on the other hand are completely numb on the soles and the toes still have neuropathy very badly..I can't even explain the sensation ..no way to describe.  I used to have in lower legs but not so bad now..I have done alot of heat therapy (hot baths and hot springs ) accupuntcture and I have kept up running hiking mountain biking skiing even though I've had to relearn how to use my feet..also take supplelmets that were suggested for neueropathy and get regular massage ( I even have a foot massager) My advice is to keep moving and keep the circualtion going in your lower legs and feet so that the myelin sheath has a chance to regenerate..there's a good website called I think the Foundation for Peripheral Neuropathy which has some suggestions..It's comforting to me that you're out there and understand this maddening condition that before my cancer I didn't know even existed..I wish you luck and keep moving..I'll see if I can remember any other tricks ...

RE: Neuropathy

by wrenemm - April 12, 2018

On Apr 10, 2018 5:23 PM reissens wrote:

Hello, i am 6 months post treatment from stage 4 tonsil cancer...33 rads/7 chemo cisplatin...i have terrible peripheral neuropathy..taking gabipentin, glutamine,..nothing working..docs say they hope it will get better with time...or they say may never go away..how do you deal???

Hello, After going thorugh 6 months of chemotherapy for colorectal cancer , the oxaliplatin left me  with terrible neuropathy that involved my feet and went up my legs also my hands.After several weeks of depression.I decided (even though it drove me CRAZY) not to let it alter my lifestyle..So I began working as a massage therapist, running , playing insturments , skiing and generally continuing with everything that I loved . The neuropathy has faded a lot in my hands and is SO much better ...my feet are still pretty bad,but I've gotten used to it. and think that maybe because they're so far from my body that in time the.and sometimes I think it might be gradually improving (after 2 years !!) The things that have really helped me are accupuncture with e-stim, CBD cream, Heat therapy ( I love hot baths and hot springs) , massage, running, doing things with my hands and feet, yoga and generally continuing my life with gusto. Good luck and you're not alone .

Showing 1 - 10 of 3

Page 1 of 1

Loading...

About wrenemm

wrenemm has not shared any information about themselves. Send them a message to tell them you'd like to find out more about them or add them as a friend.

We care about your feedback. Let us know how we can improve your CancerCompass experience.